Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 249, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 16, 2000, 7:27 AM CDT for McCurtain County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 16, 2000, 7:27 AM CDT (12:27 UTC)
- Expired
- May 16, 2000, 8:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 120 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 7:40 AM CDT | Hail 0.75 | Watson, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 161229 SVRSHV OKC089-161315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 727 AM CDT TUE MAY 16 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCCURTAIN COUNTY IN OKLAHOMA * UNTIL 815 AM CDT * AT 727 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 27 MILES NORTH OF BROKEN BOW MOVING SOUTHEAST AT 45 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... SMITHVILLE AT 732 AM AND NEAR WATSON AROUND 735 AM. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... EASTERN MCCURTAIN COUNTY IN OKLAHOMA UNTIL 815 AM CDT. LAT...LON 3450 9484 3390 9479 3385 9449 3447 9450
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:20 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 16, 4:20 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT TUE MAY 16 2000 SURFACE ANALYSIS THIS MORNING SHOWED SURFACE HIGH PRESSURE OVER THE EASTERN UNITED STATES AND LOW PRESSURE OVER THE WESTERN PART OF THE COUNTRY. NEAREST LOW PRESSURE CENTER WAS NOTED OVER EASTERN COLORADO WITH HIGH PRESSURE NOTED OVER NORTH CAROLINA AND VIRGINIA. CIRCULATION PATTERN AROUND THE SYSTEMS HAVE ALLOWED 60 DEW POINT AIR TO MOVE INLAND ACROSS MUCH OF NORTH TEXAS AND INTO WEST OKLAHOMA AND EXTREME SOUTHWEST KANSAS WITH 70 DEW POINT AIR FROM THE MIDDLE AND LOWER TEXAS COAST TO NEAR KACT. LOOKING AT STREAMLINE ANALYSIS AND TEMPERATURES AND DEW POINTS...WARM FRONT REACHES FROM NEAR KBPT TO NEAR DALLAS AND WICHITA FALLS. IN THE MID LEVELS RIDGE AXIS EXTENDED FROM MEXICO THROUGH THE ROCKIES WITH LOW MOVING ACROSS CA. THE WARM FRONT WILL MOVE NORTHEAST DURING THE DAY TODAY NEARING A KMLC TO KELD AND KMLU LINE BY EARLY EVENING AND INTO THE CENTRAL PLAINS BY LATE TONIGHT. THE UPPER RIDGE AXIS WILL SHIFT EAST INTO THE CENTRAL US DURING THE SAME TIME FRAME AS THE WEST COAST LOW MOVES INTO COLORADO. DISTURBANCES MOVING AROUND THE RIDGE AXIS DURING THE DAY TODAY...WITH WARM FRONTAL BOUNDARY...AND INCREASING THETAE RIDGE NEAR RED RIVER AREA OF SOUTH OKLAHOMA AND NORTHEAST TEXAS INTO WESTERN ARKANSAS WILL PROVIDE BEST CHANCE OF SHOWERS AND THUNDERSTORMS. FOR TONIGHT THE RIDGE AXIS MOVES OVER THE COUNTY WARNING AREA AND ON WEDNESDAY OFF TO THE EAST AS THE UPPER LOW INTENSIFIES OVER THE ROCKIES AND INTO THE PLAINS. A COLD FRONT MOVING TOWARD THE FORECAST AREA WILL KEEP CHANCE OF RAIN IN FOR THE LAST HALF OF THE WORKWEEK. WILL BE RATHER WINDY TODAY WITH PRESSURE GRADIENT TIGHTENING AND POSSIBLY EVENING MORE WINDY ON WEDNESDAY. WILL GO NEAR THE NGM MOS TEMPERATURES. CAUTION ON AREA LAKES WILL BE INCLUDED FOR THE WESTERN HALF OF FORECAST AREA. SHV 87/66/89/67 1000 MLU 86/65/90/68 2000 TYR 88/68/88/67 0000 TXK 85/65/88/66 3000 LFK 89/68/90/67 0000 .SHV...NONE. VII
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.